MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number EQUINOXE CAGE GLENOID LARGE, BETA
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 58-year-old male patient, initial right shoulder implanted on (b)(6) 2013, underwent a revision procedure, and was converted to an rsa on (b)(6) 2023, approximately 9 years 6 months post the initial procedure.The surgeon had to revise the glenoid due to loosening and wear.Device breakage was indicated, but no parts or pieces fell into the patient.All fragments were removed.There were no surgical delays reported.No patient history, comorbidities, or x-rays were able to be provided.The patient was last known to be in stable condition following the event.The device is available for return.
 
Additional Manufacturer Narrative
D10: concomitants: 129757, 620-00-02 - platelet rich plasma kit with spray tips.2747500, 300-01-15 - equinoxe, humeral stem primary, press fit 15mm.2774582, 310-01-53 - equinoxe, humeral head short, 53mm (beta).2793267, 300-10-45 - equinoxe replicator plate 4.5mm o/s.2851510, 300-20-02 - equinox square torque define screw drive kit.A20129032, 620-12-02 - accelerate prp 60 ml & acd-a.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to correct the following field that was entered erroneously in the initial report: g3: 31-may-2023.
 
Additional Manufacturer Narrative
Correction: h6 - health effect/clinical code, component code additional information: d9 - device receipt h3 - the revision reported was likely the result of extensive eccentric wear of the glenoid component, which led to disassociation of the center cage from the polyethylene body and loosening of the glenoid component from the glenoid bone.Patient conditions, including patient weight and a possible rotator cuff deficiency/tear, likely contributed to the loosening, and the wear and damage observed on the returned device.H6 - medical device problem codes, investigation codes.

Brand Name
EQUINOXE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
3525541928
MDR Report Key17171087
Report Number1038671-2023-01418
Device Sequence Number6593647
Product Code KWS
UDI-Device Identifier10885862172716
UDI-Public10885862172716
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/21/2018
Device Model NumberEQUINOXE CAGE GLENOID LARGE, BETA
Device Catalogue Number314-13-14
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer09/04/2024
10/23/2024
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date09/11/2024
10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale